MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION TIBIAL AUGMENTATION SIZE 2/10MM; KNEE TIBIAL AUGMENT

MEDACTA INTERNATIONAL SA GMK-REVISION TIBIAL AUGMENTATION SIZE 2/10MM; KNEE TIBIAL AUGMENT
Model Number 02.09.TA210
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 june 2023: lot 1910561: (b)(4) items manufactured and released on 05-feb-2020.Expiration date: 2025-01-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Additional device involved: batch reviews performed on 12 june 2023: gmk-revision 02.07.10.3502 revision trial tibial spacer size 2 lot 1412518: (b)(4) items manufactured and released on 03-dec-2014.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Batch review performed on 12 june 2023 gmk-revision 02.07.Es20 eccentric 3dmetal tibial cone s h20 (k170149) lot 186775: (b)(4) items manufactured and released on 21-mar-2019.Expiration date: 2024-03-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Investigation on the pictures received performed by medacta knee r&d project manager: even if the trial tibial augments have the external shape and dimension a little different than the final implant (difference justified by the need to reduce the number of trial device to be used during the surgery), the surgeon tried to implant an eccentric cone in combination with tibial augtment.This combination is not permitted as described into the specific tibial cones surgical technique.The case has to be considered an out of label procedure.
 
Event or Problem Description
During the knee revision of a competitor's implants and while trialing for the augment, it was observed that the dimensional profile of the trial augment was not the same as the actual augment implant.The eccentric cone could be coupled to the augment trial, while the implant could not.The surgeon utilized a metal cutting wheel to cut the eccentric cone, in order for the augment to fit.There was a 30-minute delay in the case and the surgery was completed successfully.Note that augment should not be coupled with the cone, this is an off label use.

Brand Name
GMK-REVISION TIBIAL AUGMENTATION SIZE 2/10MM
Common Device Name
KNEE TIBIAL AUGMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17190147
Report Number3005180920-2023-00469
Device Sequence Number20667220
Product Code KRO
UDI-Device Identifier07630030825682
UDI-Public07630030825682
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model Number02.09.TA210
Device Catalogue Number02.09.TA210
Device Lot Number1910561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale